MAUDE Adverse Event Report: MEDTRONIC DOMINICANA STRATA®; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC DOMINICANA STRATA®; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 42866
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hematoma (1884); Intracranial Hemorrhage (1891); Pain (1994)
Date of Event 07/30/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Medtronic received information regarding an adjustable shunt.It was reported that the patient had a brain bleed (b)(6) 2025 shortly after the placement ((b)(6) 2025) of a shunt and had to have the shunt revised.The surgeon allegedly removed the shunt, cleaned it out, and then re-implanted it.The patient now experienced seizure clusters where they strike the side of the their skull where the shunt was placed.Additional information received clarified that the patient had valve pain where they would start pummeling the valve which occurred within the context of their seizure cluster events, not always but most often and at the very beginning of the event.Then, the patient would try to dash across the house (usually used a wheelchair as they had an unstable gait).If not at home, tried to bolt.This was not their typical behavior at baseline: left arm, left leg, left foot rhythmic shaking, staring, head dropping, loss of tone - fell out of wheelchair, eyes to right, head to right <(>&<)> up towards the seizures.The seizures were generally focal seizures until recently.The patient had a history of tonic clonic seizures since birth though.They were diagnosed with frontal lobe epilepsy in 2023 and had a history of slit ventricles dating back to 2016.There were allegations that the nurses had a habit of withholding (or giving late) the patient¿s antiseizure and antiepileptic medication leading to the patient having seizures.There were additional allegations regarding the doctor not remembering the patient, and it caused an enormous quagmire after the patient's sodium dropped dangerously low because the doctor adjusted the patient's oxcarb without addressing/ adjusting their buffered salt tabs and the emergency nurses gave the patient a copious amount of fluids one night in the emergency room ((b)(6) 2025) causing the patient to be hospitalized.This was the second time an error had occurred at the hospital regarding the patient's sodium.In (b)(6) 2025, the patient had several small subdural hematomas.The patient was screaming worst headache of their life labor day weekend 2025.The following friday, the doctor adjusted the valve from 1.5 to 2 and then again from 2.0 to 2.5 on (b)(6) 2025.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative

Brand Name
STRATA®
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC DOMINICANA
zona franca de san isidro
carretera san isidro, km 17
santo domingo 11500
DR  11500
Manufacturer (Section G)
MEDTRONIC DOMINICANA
zona franca de san isidro
carretera san isidro, km 17
santo domingo 11500
DR   11500
Manufacturer Contact
justin ellis
4620 n. beach st.
fort worth, TX 76137
7635265677
MDR Report Key23960333
Report Number9612501-2026-00018
Device Sequence Number9528060
Product Code JXG
UDI-Device Identifier00763000027261
UDI-Public(01)00763000027261(17)271112(10)0230181923
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K042465
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number42866
Device Catalogue Number42866
Device Lot Number0230181923
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/30/2025
Supplement Date Received by Manufacturer02/02/2026
Initial Report FDA Received Date01/05/2026
Supplement Report FDA Received Date02/03/2026
Date Device Manufactured11/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age21 YR
Patient SexFemale
Patient Weight79 KG
Patient RaceAmerican Indian Or Alaskan Native